MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S730C
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "the catheter was inserted into the patient.After 1 day of treatment, the pump alarm helium leakage, and blood was found, which was determined to be due to the balloon rupture.The catheter was immediately removed".Additional information states the iab catheter was removed and not replaced.No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 30cc 7fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box that does not match the serial number for the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging carton.Upon return, the super arrow-flex (saf) sheath was noted on the iabc bladder; the visible portion of the bladder was unwrapped.The one-way was tethered to the short driveline tubing.The supplied 30cc driveline tubing was connected to the short driveline tubing.Dried blood was noted on the exterior surfaces of the re-turned sample.No obvious blood was noted within the helium pathway.The iabc bladder was noted withdrawn through the saf sheath which indicates the iabc was not removed from the pa-tient correctly per the instructions for use (ifu).As a result, an in-service has been requested to review the instructions for use (ifu) with the customer.The instructions for use (ifu) states:"do not remove arrow iab through hemostasis sheath introducer or hemostasis device.Once un-wrapped (unfurled), balloon profile will not allow passage through the sheath and attempted re-moval in this manner may result in arterial tearing, dissection or balloon damage.The one- way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The one-way valve was connected to the short driveline tubing and a negative vacuum was pulled on the returned iabc.While maintaining the vacuum, the saf sheath was moved towards the iabc bifurcate with some force.Upon removal, no damage was noted to the bladder.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No blood or debris was noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.No resistance was noted; the guidewire was able to ad-vance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manu-facturing specifications prior to release.The reported complaint for "balloon rupture" is not confirmed.The returned intra-aortic balloon catheter (iabc) passed functional test specifications.The returned iabc bladder was fully intact with no abnormalities noted.During the investigation, the iabc fully inflated, and no leaks were detected.Unrelated to the reported complaint, the returned iabc bladder was found withdrawn through the saf sheath.This indicates the iabc was not removed per the instruction for use (ifu) and could result in damage to the device.An in-service has been requested to review the instruc-tions for use (ifu) with the customer.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No fur-ther action is required at this time.
 
Event or Problem Description

Brand Name
ARROW REDIGUARD IAB: 7FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22576690
Report Number3010532612-2025-00674
Device Sequence Number13153258
Product Code DSP
UDI-Device Identifier00801902002686
UDI-Public(01)00801902002686(11)240801(17)260731(10)18F24G0123(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2026
Device Catalogue NumberIAB-S730C
Device Lot Number18F24G0123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer08/15/2025
12/29/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date08/21/2025
12/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown